MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC TRANSLACE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC TRANSLACE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 7480131
Medical Device Problem Codes Break (1069); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: event date is unknown.H3: product analysis: (b)(4): part#: 7480131, lot#: sa09e070 visual inspection confirmed one of the tabs of the driver has broken.This type of damage is consistent with bend stress overload.This regulatory report is being submitted due to retrospective review through capa: 624392.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a healthcare facility via manufacturer representative regarding two drivers used for spinal therapy.It was reported that one of the internal prongs of provisional driver that hold the set screws was broken and thus unable to hold a set screw and the rubber on the handle of break off driver was cracked and therefore unable to be processed.These items were sent to medical engineering with no explanation as to when or how the crack in the break-off driver happened or when or how the broken provisional driver was discovered.There is no patient involved in this event.There is no further information available regarding this event.

Brand Name
TRANSLACE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key21457065
Report Number1030489-2025-01005
Device Sequence Number15501029
Product Code LXH
UDI-Device Identifier00721902853579
UDI-Public00721902853579
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7480131
Device Catalogue Number7480131
Device Lot NumberSA09E070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2022
Initial Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown